Has anyone else had Zemita as part of their treatment? I was supposed to have it running alongside my chemo two years ago but have only started having it now. My first dose was 2 weeks ago and I haven’t felt right since. Some days I’m completely devoid of energy. I wasn’t expecting to get hit so hard especially as the chemo hardly affected me.
Oh @Franko, I am sorry you are not feeling right and devoid of energy, look after and be kind to yourself.
@Franko I am sorry to hear that you are going through a tough time, and agree with @Erica. There is a section on the forum which deals with fatigue, and also on the BCUK website, where people share tips on how they dealt with fatigue. I hope this is a short term state for you. Take care
Gosh @Franko that sounds difficult. Have you spoken to your treatment team about the impact it’s having on you to see if they can help you manage it at all?
Hello @Franko. I am really sorry to hear how you have been feeling. I am wondering if the drug you mention is also called zoledronate and is given by infusion? If so, I have had several infusions of the drug and the first time I had it I experienced flu-like symptoms and severe aching muscles. However, every subsequent infusion has been much better and the side effects much less. Also, I was advised to take 6 hourly paracetamol the day before the infusion and on the day itself to minimise the side effects. I find the paracetamol helps. I hope this is of encouragement to you and that you soon feel a bit better. Take care. Willow
Yep. That sounds exactly like what I’ve experienced. I did have flu like symptoms for the first day or so as well which was a bit of a worry in the current climate. Glad to hear that it gets better as the treatment lasts 2 years! Thanks the responses.
How are you doing @Franko?
I’m ok. I naturally always have a downturn in my mood for autumn but not helped by events obviously. Also not helped by what’s very likely going to be a very unusual start of term. As usual I should grit my teeth and get on with it and somehow find a way forward. Thanks for checking in
I heard a couple of other people say today (who haven’t got blood cancer) about their downturn in mood with autumn setting in. Perhaps we all feel cheated of a summer as well because of shielding etc…
You say you should grit your teeth and get on with it but I hope we can be there to support you through those feelings and find a way forward and you can contact the wonderful Blood Cancer UK Support Services Team on 0808 2080 888 10am-7pm Monday-Friday and 10am to 1pm Saturday and Sunday or via email at firstname.lastname@example.org to talk to someone.
This is my least favourite term! Going to work in the dark and coming home in the dark. With the added stress of COVID I thinks it’s bound to have an impact on us all. Off course we will find a way forward but need to reach out if we need something
Zometa doesn’t always affect patients adversely. I’ve got myeloma, and it has anti myeloma properties as well as being a bone strengthener, so I have a monthly infusion, I have not ever noticed side effects. I’ve heard that if the rate of infusion is slowed it can avoid side effects in some people. Worth asking the next time you are due to have it.
Hi @Maple, thanks for your experiences with Zometa. How have you been doing?
My medical team laughed when they read out the possible side effects to me as they said nobody ever got them! The next I spent the whole day in bed shivering! Next dose on Tuesday. I won’t make any plans for Wednesday just in case…
We’re so sorry to hear of the shivering, that does sound so uncomfortable. And we can only imagine too, it’s not easy at all to feel like you’re not being taken seriously. Are they are aware of the shivering you’ve been experiencing since your last contact with them? Did they give any idea at all of what could be used to help if it does happen?
Hello @Franko. I will be thinking of you of Tuesday as you have your next infusion. As I said before, I was advised to take paracetamol (six hourly) the day before the infusion and on the day itself. I found it helped, so maybe you could give it a try? My first infusion was definitely the worst one, so I really hope it is the same for you and subsequent ones are much easier in terms of unpleasant side effects afterwards. Warm wishes. Willow
Oh @Franko, I am sorry to hear about the shivering, I shall be thinking of you on Tuesday and don’t forget to tell your medical team about the shivering. Please let us know how you get on.
Hope you are ok today Franko and are taking care of yourself x
I had my second dose on Tuesday and whilst the reaction wasn’t as severe, I still had a temperature and aches all over. I went to work as normal on Thursday and felt better by the afternoon. I suspect I’ll build up a tolerance to it and be fine.
Pleased that you tolerated treatment better this time. Take care xx
I have Myeloma and I have had a few zometa infusions. Whilst I do not have any severe reactions, I do feel slightly nauseas in a morning although this usually wears off during the day. I also feel lethargic and not as well as I did when my treatment first started. Originally I put the feeling down to shielding and lock down but it has persisted. My treatment has finished for the moment but I have to have zometa every 3 months. It is almost 4 weeks since I had the last one but still feel ‘wierd’.
I have to make a real effort to do anything.